Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 

 

On the spectrum of general second order operators


Authors: M. H. Protter and H. F. Weinberger
Journal: Bull. Amer. Math. Soc. 72 (1966), 251-255
DOI: https://doi.org/10.1090/S0002-9904-1966-11485-4
MathSciNet review: 0190527
Full-text PDF Free Access

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. J. Barta, Sur la vibration fondamentale d'une membrane, C. R. Acad. Sci. Paris 204 (1937), 472-473.
  • 2. R. J. Duffin, Lower bounds for eigenvalues, Physical Rev. (2) 71 (1947), 827–828. MR 0020698
  • 3. Joseph Hersch, Sur la fréquence fondamentale d’une membrane vibrante: évaluations par défaut et principe de maximum, Z. Angew. Math. Phys. 11 (1960), 387–413 (French, with English summary). MR 0125319, https://doi.org/10.1007/BF01604498
  • 4. W. W. Hooker, Lower bounds for the first eigenvalue of elliptic equations of orders two and four, Tech. Rep. 10, AF49(638)-398, Univ. of California, Berkeley, California, 1960.
  • 5. M. G. Kreĭn and M. A. Rutman, Linear operators leaving invariant a cone in a Banach space, Uspehi Matem. Nauk (N. S.) 3 (1948), no. 1(23), 3–95 (Russian). MR 0027128
  • 6. M. H. Protter, Lower bounds for the first eigenvalue of elliptic equations, Ann. of Math. (2) 71 (1960), 423–444. MR 0111923, https://doi.org/10.2307/1969937


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1966-11485-4